I have been on Amitiza on and off for a year. I say on and off because sometimes the side effects are so horrible I get "mad" and the medicine and take a break from it for a week or two and then I realize I need it so I start it back up!
As far as the diarrhea goes, i can't figure this one out. I have kept food/bm journals to try and find a pattern, but to no avail. Sometimes I have explosive diarrhea, other times I have nice normal stools, and other times it does not work at all. And i have been on this for over a year and still I never know what kind of reaction I am going to have. It sad when you get excited over having a normal BM
In fact tonight, I would give my side effects a 4.5 out of 10 (10 being need to go to the hospital). I had nausea, cramping, bloating, but was relived once I had a bm approximately 90 minutes after taking the medicine.
personal note: this is my 2nd post on here and it is so freeing to be able to talk about
this kind of stuff to people who understand! My fiance and family just dont get it and get grossed out